MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. URETERO-RENO FIBERSCOPE

AIZU OLYMPUS CO., LTD. URETERO-RENO FIBERSCOPE
Model Number URF-P7
Medical Device Problem Codes Mechanical Problem (1384); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the fiberscope had a tip angle lock.It is unknown when the issue occurred.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.E1: establishment name: (b)(6).
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information and the legal manufacturer's final investigation.The device was returned to olympus for inspection, and the reportable malfunction was confirmed.An additional reportable malfunction was found; external diameter of the bending section cover increased.Based on the results of the investigation, the angulation lock at the distal end section was likely caused by air that leaked out of the channel was found, water invading from the portion corroded on the angulation mechanism, causing the failure in angulation control knob operation and the external diameter of the bending section cover increased was likely caused by stress of repeated use, external factors, or handling; however a definitive root cause could not be identified for either event.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The event can be detected/prevented by following the instructions for use (ifu) which state: suggested event 1: angulation lock at the distal end section occurred.The instruction manual operation manual¿ urf-p7, chapter 3 preparation and inspection, 3.3 inspection of the endoscope¿ describes the methods for inspection on the suggested event.Suggested event 2: external diameter of a-rubber increased.The instruction manual operation manual¿ urf-p7, chapter 3 preparation and inspection, 3.3 inspection of the endoscope¿ describes the methods for inspection on the suggested event.Olympus will continue to monitor field performance for this device.

Brand Name
URETERO-RENO FIBERSCOPE
Common Device Name
URETERO-RENO FIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20056369
Report Number9610595-2024-16868
Device Sequence Number8826699
Product Code FGB
UDI-Device Identifier04953170435096
UDI-Public04953170435096
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberURF-P7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer09/06/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown